Alert archive / Arizona / Flash Flood Warnings in 2007
Flash Flood Warning 32, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Aug 15, 2007, 5:08 PM MST for Mohave County, Arizona. It was in force for 2 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Aug 15, 2007, 5:08 PM MST (00:08 UTC)
- Expired
- Aug 15, 2007, 7:15 PM MST
- In force
- 2 hr
- Issued by
- NWS Las Vegas, NV
- Area
- Whole counties
County Mohave County, AZ
The radar
The Las Vegas radar (KESX), 102 km from the middle of the area, began a volume at 00:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 15, 6:15 PM MST | HEAVY RAIN 1.34 | N Meadview, AZ | SENSOR IN MEADVIEW RECORDED 1.34 INCHES OF RAIN IN 25 MINUTES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 0.1 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -138 J/kg
- Mixed-layer LCL
- 2078 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KVEF 160010 FFWVEF AZC015-160215- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 508 PM MST WED AUG 15 2007 THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A * FLASH FLOOD WARNING FOR... CENTRAL MOHAVE COUNTY IN NORTHWEST ARIZONA... * UNTIL 715 PM MST. * AT 501 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA. * LOCATIONS IMPACTED INCLUDE...HUALAPAI PEAK AND INTERSTATE 40 BETWEEN MILE MARKERS 58 AND 68 EAST OF KINGMAN. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. TURN AROUND...DONT DROWN. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. TURN AROUND...DONT DROWN. LAT...LON 3495 11404 3491 11390 3520 11371 3525 11391 $$
1 follow-up statement
000 WGUS75 KVEF 160059 FFSVEF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 552 PM PDT WED AUG 15 2007 AZC015-160215- MOHAVE AZ- 552 PM MST WED AUG 15 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 715 PM MST FOR CENTRAL MOHAVE COUNTY... AT 542 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A THUNDERSTORM PRODUCING FLASH FLOODING OVER THE WARNED AREA. THIS THUNDERSTORM WITH EXCESSIVE RAIN WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. REMOTE RAIN GAUGES ON HUALAPAI MOUNTAIN RECEIVED UP TO 0.80 OF AN INCH OF RAIN SINCE 500 PM MST. ALTHOUGH THERE HAS NOT BEEN ANY REPORTS OF FLOODING RECEIVED AS OF YET...PONDING OF WATER AND WATER IN NORMALLY DRY WASHES ARE LIKELY. IN ADDITION...RUNOFF WILL FLOW OUT OF THE WARNED AREA AND TOWARDS STATE ROUTE 66 NORTH OF MILE MARKER 58 AND ALSO ALONG INTERSTATE 40 SOUTH OF KINGMAN. TRAVELERS ARE URGED TO USE CAUTION AS RUNOFF MAY OVERFLOW THE NORMAL CHANNELS IN THESE AREAS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. LAT...LON 3495 11404 3491 11390 3520 11371 3525 11391 $$ JENSEN
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Aug 15, 3:12 PM MST, 1 hour 56 minutes earlier.
Area forecast discussion, Aug 15, 3:12 PM MST, 1 hour 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 312 PM PDT WED AUG 15 2007 .SYNOPSIS...DEEPER MONSOON MOISTURE WILL STAY OVER ARIZONA THROUGH FRIDAY WHILE SOUTHERN NEVADA AND EASTERN CALIFORNIA REMAIN ON THE WESTERN EDGE OF THIS MOISTURE. SCATTERED THUNDERSTORMS ARE EXPECTED OVER NORTHWEST ARIZONA WHILE ISOLATED THUNDERSTORMS WILL BE POSSIBLE IN SOUTHERN NEVADA AND FAR EASTERN CALIFORNIA...BUT MAINLY OVER THE MOUNTAINS. TEMPERATURES WILL STAY ABOVE NORMAL THROUGH FRIDAY BUT EDGE CLOSER TO NORMAL OVER THE WEEKEND. && .SHORT TERM...THE NEXT COUPLE OF DAYS WILL LOOK FAIRLY SIMILAR TO TODAY WITH SCATTERED STORMS OVER MOHAVE COUNTY AND ISOLATED HIT AND MISS THUNDERSTORMS IN CLARK...LINCOLN AND EASTERN SAN BERNARDINO COUNTIES. WITHOUT ANY LARGE SCALE MECHANISM TO FIRE OFF STORMS WITHIN THE CWA...LOOKING FOR STORMS TO INITIALLY FORM OVER THE MOUNTAINS AND THEN MOVE OFF INTO THE VALLEYS OR FORM ON OUTFLOW BOUNDARIES MOVING FROM ARIZONA AS INSTABILITY INCREASES FROM DAYTIME HEATING. MODELS ARE FORECASTING A COUPLE OF WEATHER SYSTEMS MOVING INTO THE PACIFIC NW OVER THE NEXT COUPLE OF DAYS. THE MAIN IMPACT FOR OUR AREA WILL BE A GENERAL INCREASE IN WINDS OVER THE NORTH WITH SOME GUSTS TO AROUND 30 MPH DURING THE AFTERNOON BOTH THURSDAY AND FRIDAY. ALSO LOOKING FOR ABOVE NORMAL TEMPERATURES THROUGH FRIDAY. .LONG TERM...THE 12Z MEDIUM RANGE MODELS REMAIN CONSISTENT IN SHOWING A DRY SOUTHWEST FLOW DEVELOPING SATURDAY AND SUNDAY AS THE BROAD UPPER LOW OFF THE PACIFIC NORTHWEST MOVES INLAND AND IS FOLLOWED BY AN ADDITIONAL LOW DROPPING OUT OF THE GULF OF ALASKA. ENOUGH MOISTURE MAY LINGER SATURDAY FOR ISOLATED THUNDERSTORMS OVER EASTERN LINCOLN AND MOHAVE COUNTIES FOLLOWED BY DRY STABLE WESTERLY FLOW THROUGH AT LEAST THE MIDDLE OF NEXT WEEK. NO SIGNIFICANT CHANGES WERE MADE TO THE FORECAST. && .AVIATION...FOR MCCARRAN...SOUTH WINDS 7-10 KNOTS WITH GUSTS TO AROUND 15 KNOTS CAN BE EXPECTED DURING THE LATE AFTERNOON AND EARLY EVENING. ISOLATED SHOWERS OR THUNDERSTORMS ALONG THE SOUTH AND EAST SIDE OF THE LAS VEGAS VALLEY COULD PRODUCE TEMPORARY GUSTY WINDS FROM THE EAST OR SOUTHEAST BEFORE DISSIPATING BY 01Z. SCATTERED THUNDERSTORMS IN THE PEACH SPRINGS CORRIDOR WILL DISSIPATE BY 03Z. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA...SCATTERED THUNDERSTORMS WILL MAINLY DEVELOP OVER NORTHWEST ARIZONA THIS EVENING THEN AGAIN THURSDAY AFTERNOON. GUSTY AFTERNOON WINDS OF 20-25 KNOTS CAN ALSO BE EXPECTED AT EACH TERMINAL. && .VEF WATCHES/WARNINGS/ADVISORIES... .NV...NONE. .AZ...NONE. .CA...NONE. && SALMEN/ADAIR HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Aug 15, 4:37 AM MST, 12 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 437 AM PDT WED AUG 15 2007 AZZ001>003-036-CAZ524>527-NVZ015-016-018>022-161000- NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-EASTERN MOJAVE DESERT- MORONGO BASIN-CADIZ BASIN-SAN BERNARDINO COUNTY- UPPER COLORADO RIVER VALLEY-LINCOLN COUNTY-NORTHEAST CLARK COUNTY- SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 437 AM PDT WED AUG 15 2007 /437 AM MST WED AUG 15 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...EASTERN CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL EXIST OVER NORTHWEST ARIZONA WITH ISOLATED THUNDERSTORMS OVER EASTERN CALIFORNIA AND SOUTHEAST NEVADA. SOME GUSTY WINDS...LOCALLY HEAVY RAIN AND DANGEROUS LIGHTNING WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SCATTERED THUNDERSTORMS WILL EXIST OVER NORTHWEST ARIZONA WITH ISOLATED THUNDERSTORMS OVER EASTERN CALIFORNIA AND SOUTHEAST NEVADA ON THURSDAY. SOME GUSTY WINDS...LOCALLY HEAVY RAIN AND DANGEROUS LIGHTNING WILL BE POSSIBLE. ISOLATED THUNDERSTORMS ARE STILL POSSIBLE ON FRIDAY HOWEVER A DRIER SOUTHWEST FLOW STARTS TO SPREAD ACROSS THE AREA. THE WEEKEND AND EARLY NEXT WEEK WILL BE DRY WITH TEMPERATURES CLOSE TO NORMAL. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS PER STANDARD OPERATING PROCEDURE CAZ519>523-NVZ014-017-161000- EASTERN SIERRA SLOPES-OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT- ESMERALDA AND CENTRAL NYE COUNTY- WESTERN CLARK AND SOUTHERN NYE COUNTY- 437 AM PDT WED AUG 15 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 15, 6:42 PM MST | Flash Flood Warning | VEF | Mohave | 93 min |
Nearby
Flash Flood Warnings in Arizona, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.